MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE PLEXUS

VASCUTEK LTD. GELWEAVE; GELWEAVE PLEXUS
Model Number PLEXUS
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Codes Aneurysm (1708); Aortic Dissection (2491)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Communication/interviews - from further questioning it was indicated that the device was not pre-soaked in saline or any other medium prior to use as recommended in ifu cautions.A 5-year review of previous similar events for gelweave graft gave an occurrence rate of (b)(4) (complaints v sales).A review of qc and manufacturing records showed that the batch was manufactured to design specification.All testing including physical test of base material met all acceptance criteria - all pre-release leakage testing was well within product acceptance criteria.No additional reports of leakage were received for any other devices in this batch.Vascutek now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Patient admitted for acute type a dissection debakey type i based on a pre-existing ascending aneurysm, no anticoagulation treatment in medical history, emergent arch replacement.Patient underwent aortic arch replacement under hypothermic circulatory arrest (25 °c) and bilateral antegrade cerebral perfusion.After weaning from cardiopulmonary bypass and adequate substitution of protamine, progressive leakage of prosthesis in the area of first side branch of plexus prosthesis and along black suture mark of main body.Clinical relevant blood loss, despite massive substitution of fibrinogen, thrombocytes, protamine, desmopressin and fresh frozen plasma no improvement of leakage over three hours.Additional local fibrin glue and other hemostyptic material applied on top of prosthetic material.After wound closure no relevant bleeding, patient is extubated and clinical stable.Patient received massive substitution of blood and coagulation products but tolerated all very well.Operative time was prolonged but patient recovered uneventful.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10312145
Report Number9612515-2020-00006
Device Sequence Number16391630
Product Code DSY
UDI-Device Identifier05037881106359
UDI-Public05037881106359
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K060142
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2020
Report Date (Section F) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberPLEXUS
Device Catalogue Number73301088/8
Device Lot Number17076229
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/23/2020
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer06/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR